R.M. GABRIELSON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Ellrodt and coworkers (1) have performed an important service by calling attention to the problem of neutropenia (granulocytopenia), a known adverse effect of procainamide therapy. Although their article emphasizes an apparent increase in incidence of neutropenia, no explanation is offered. Perhaps the rate of occurrence merits discussion.
Patient compliance with the newer sustained-release procainamide dosage (every 6 h) is undoubtedly far greater than with the former conventional dosage (every 3 h). It has been suggested that procainamide prescribing is becoming more aggressive; daily dosages of 4 g, or more are not uncommon. The most important point, however,
GABRIELSON R. Procainamide and Neutropenia. Ann Intern Med. 1984;100:766–767. doi: https://doi.org/10.7326/0003-4819-100-5-766_2
Download citation file:
Published: Ann Intern Med. 1984;100(5):766-767.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use